Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 99, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 1999, 9:03 AM EDT for Trumbull County, Ohio. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1999, 9:03 AM EDT (13:03 UTC)
- Expired
- Jul 28, 1999, 10:05 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:07 AM EDT | Thunderstorm Wind | Mesopotamia, OH | Many trees and large limbs downed. |
| Jul 28, 9:25 AM EDT | Hail 0.75 | Mesopotamia, OH | |
| Jul 28, 9:37 AM EDT | Thunderstorm Wind | Countywide, OH | Trees downed across the northern half of the county. Two 14 foot boats were damaged by fallen trees at Mosquito Lake State Park. |
| Jul 28, 10:15 AM EDT | Thunderstorm Wind | Countywide, OH | Trees downed across the southern half of the county. A 65 mph gust was measured in Warren. A mobile home in Masury was cut in half by a fallen tree and destroyed. Eight trees were downed in Brookfield with one fallen tree doing serious damage to a car. Oth |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 281304 RRA SVRCLE OHC155-281405- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 903 AM EDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEASTERN OHIO * UNTIL 1005 AM EDT * AT 902 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 13 MILES SOUTHEAST OF CHARDON OR 1 MILE NORTHWEST OF MESOPOTAMIA... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MESOPOTAMIA MECCA SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:30 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 3:30 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 AM EDT WED JUL 28 1999 TODAY...WRMFNT CNTRL IL ACRS NW OH TO WRN NY. FNT CAUSG SOME PCPN NW OH ATTM. IT SEEMS TO BE WEAKENING. HOWEVER...WITH THAT PCPN WL NOT USE A TIMG FOR THAT AREA. ELSW S/WV MOVG IN FOR THIS AFTN. DYNAMICS ARENT THAT IMPRESSIVE BUT THE AMS IS MOIST AND UNSTBL. BECAUSE OF THAT WL NOT MENTION SVR IN THE ZONES BUT WL ISSUE AN OUTLOOK. THE OTHER ITEM THAT I AM CONCERNED ABOUT IS DEWPOINT GRADIENT OVR NE OH AND NW PA. WITH THAT AND LK BREEZE SHOULD HELP ENHANCE TSTMS. GUID TEMPS LOOK GOOD. TNGT...ANOTHER S/WV. MOST OF THE ENERGY WL BE OVR NE OH AND NW PA...THUS HIER POP AND NO TIMG. HOWEVER...BEST CHC FOR SVR WL BE ERY STATEWIDE. THU...BASED ON NGM AND USING 12Z AVN WITH RDG OVR OH THU WL GO WITH A DRY FCST. GUID TEMPS LOOK GOOD AS H8 WARMS. .CLE...NONE KIELTYKA
In the hours before
Special weather statement, Jul 28, 6:06 AM EDT, 2 hours 57 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA
Special weather statement, Jul 28, 8:00 AM EDT, 1 hour 3 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
Special weather statement, Jul 28, 8:00 AM EDT, 1 hour 3 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:30 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 28, 9:47 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 33 min |
| Jul 28, 10:05 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 65 min |
| Jul 28, 10:12 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Jul 28, 10:22 AM EDT | Flash Flood Warning | CLE | Trumbull | 2 hr |
| Jul 28, 10:24 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 66 min |
| Jul 28, 10:30 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 65 min |
| Jul 28, 10:32 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 63 min |
| Jul 28, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Jul 28, 10:36 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jul 28, 10:40 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 28, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 28, 10:55 AM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 28, 11:11 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 28, 11:30 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 65 min |
| Jul 28, 11:39 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 66 min |
| Jul 28, 11:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 58 min |
| Jul 28, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 28, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 62 min |
| Jul 28, 12:17 PM EDT | Tornado Warning | CLE | Holmes | 63 min |
| Jul 28, 12:26 PM EDT | Tornado Warning | CLE | Stark | 64 min |
| Jul 28, 12:31 PM EDT | Tornado Warning | CLE | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.